Hail, Jackson
- When
- May 28, 2:21 PM CST
- Where
- Jackson County, Vergennes
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.900, -89.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 28, 1:20 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT TUE MAY 28 2002 WK UPPER LOW NOTED OVER OKLAHOMA EARLY THIS AFTERNOON. SOME UPPER SUPPORT AHEAD OF THIS FEATURE...COMBINED WITH ADEQUATE MOISTURE AND INSTABILITY FIRING UP SHOWERS AND THUNDERSTORMS ACROSS THE FA. THE ACTIVITY WAS MOST NUMEROUS OVER SOUTHEAST MISSOURI. A LOT OF THE ACTIVITY IS LIKELY DIURNAL IN NATURE...AND A DIMINISHING TREND SHOULD OCCUR OVERNIGHT. HOWEVER...STILL ENOUGH OF A CONCERN TO LEAVE IN AT LEAST A SMALL CHANCE AND NOT ELIMINATE COMPLETELY. NO REAL MODEL PREFERENCE. ALL THE MODELS ARE FAIRLY SIMILAR IN THEIR SOLUTIONS FOR THE NEXT 48 HOURS OR SO. THE UPPER LOW WILL DROP SE TOWARD THE GULF COAST. SO...WILL LEAVE SMALL CHANCE POPS IN WEDNESDAY AND THURSDAY. BEST MOISTURE SETS UP OVER SW ILLINOIS AND SE MISSOURI. MOISTURE AND INSTABILITY NOT AS PREVALENT FURTHER EAST INTO SW INDIANA AND WRN KY. AVN AND MRF HINT AT DRY WEATHER FRIDAY AND SATURDAY...THEN MORE SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY NORTH...AND TUESDAY ALL LOCATIONS. GENERALLY FOLLOWED PREVIOUS FORECAST NUMBERS AND GUIDANCE. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-290200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 32O PM CDT TUE MAY 28 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. STRONG STORMS ARE LIKELY...AND AN ISOLATED BRIEF SEVERE THUNDERSTORM MAY OCCUR AS WELL. THE MAIN THREATS WITH THE STORMS WILL BE HAIL UP TO 3/4 INCH...GUSTY WIND 30 TO 50 MPH...AND LOCALLY VERY HEAVY RAIN. DISCUSSION... A UPPER LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS AND MOIST BUT WEAK SOUTHERLY FLOW ACROSS THE REGION WILL RESULT IN CONTINUED UNSETTLED WEATHER CONDITIONS. ADEQUATE INSTABILITY WILL PERSIST ACROSS THE REGION INTO THE EARLY EVENING. HOWEVER...ATMOSPHERIC WINDS FIELDS ARE SOMEWHAT WEAK. SO STORMS THAT FORM IN THIS ENVIRONMENT WILL TEND TO PULSE IN INTENSITY. A FEW OF THE STORMS MAY FLARE UP TO A POINT WHERE THEY WILL PRODUCE MAINLY SMALL HAIL AND GUSTY WIND. HAIL TO UP 3/4 INCH IS A POSSIBILITY. THE STORMS WILL TEND TO MOVE NORTH TO NORTHEAST AT ABOUT 20 MPH. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-290200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 320 PM CDT TUE MAY 28 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. STRONG STORMS ARE LIKELY...AND AN ISOLATED BRIEF SEVERE THUNDERSTORM MAY OCCUR AS WELL. THE MAIN THREATS WITH THE STORMS WILL BE HAIL UP TO 3/4 INCH...GUSTY WIND 30 TO 50 MPH...AND LOCALLY VERY HEAVY RAIN. DISCUSSION... A UPPER LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS AND MOIST BUT WEAK SOUTHERLY FLOW ACROSS THE REGION WILL RESULT IN CONTINUED UNSETTLED WEATHER CONDITIONS. ADEQUATE INSTABILITY WILL PERSIST ACROSS THE REGION INTO THE EARLY EVENING. HOWEVER...ATMOSPHERIC WINDS FIELDS ARE SOMEWHAT WEAK. SO STORMS THAT FORM IN THIS ENVIRONMENT WILL TEND TO PULSE IN INTENSITY. A FEW OF THE STORMS MAY FLARE UP TO A POINT WHERE THEY WILL PRODUCE MAINLY SMALL HAIL AND GUSTY WIND. HAIL TO UP 3/4 INCH IS A POSSIBILITY. THE STORMS WILL TEND TO MOVE NORTH TO NORTHEAST AT ABOUT 20 MPH. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
The Paducah radar (KPAH), 105 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295926.